Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Bismarck, ND

May 18, 2013Kidder County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 8:50 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 8:50 PM CDT (01:50 UTC)
Expired
May 18, 2013, 9:45 PM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Kidder County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 9:24 PM CDTTSTM WND GST 70Medina, NDESTIMATED 70 MPH WIND GUST WITH HAIL LESS THAN 1 INCH IN DIAMETER.
May 18, 9:33 PM CDTHAIL 1.255 N Medina, NDHAIL IS FALLING AT THE TIME OF THE CALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 5:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS53 KBIS 190150
SVRBIS
NDC043-093-190245-
/O.NEW.KBIS.SV.W.0009.130519T0150Z-130519T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 945 PM CDT

* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
  PETTIBONE...AND MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS REPORTED 70 MPH WINDS WITH THIS  
           STORM.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
           LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF          
  CENTRAL STUTSMAN AND EAST CENTRAL KIDDER COUNTIES...INCLUDING      
  WOODWORTH AND BUCHANAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4723 9878 4685 9876 4689 9962 4723 9959
TIME...MOT...LOC 0149Z 269DEG 28KT 4708 9941

HAIL...1.50IN
WIND...70MPH

$$

TM
1 follow-up statement
042 
WWUS53 KBIS 190231
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SAT MAY 18 2013

NDC043-190238-
/O.CAN.KBIS.SV.W.0009.000000T0000Z-130519T0245Z/
KIDDER ND-
931 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIDDER 
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...THE SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT 
FOR SOUTHEASTERN KIDDER COUNTY.

LAT...LON 4685 9876 4688 9945 4697 9944 4698 9948
      4701 9949 4723 9948 4723 9878
TIME...MOT...LOC 0228Z 269DEG 28KT 4708 9896

$$

NDC093-190245-
/O.CON.KBIS.SV.W.0009.000000T0000Z-130519T0245Z/
STUTSMAN ND-
931 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 945 PM CDT...

AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED FROM NEAR 
WOODWORTH TO MEDINA...AND MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTER REPORTED 70 MPH WIND GUSTS AT       
         MEDINA. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL 
STUTSMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4685 9876 4688 9945 4697 9944 4698 9948
      4701 9949 4723 9948 4723 9878
TIME...MOT...LOC 0228Z 269DEG 28KT 4708 9896

HAIL...1.50IN
WIND...70MPH

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:24 PM CDT, 26 minutes earlier.

Area forecast discussion, May 18, 8:24 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT SAT MAY 18 2013

.UPDATE...
ISSUED AT 824 PM CDT SAT MAY 18 2013

SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT SUNDAY FOR
SOUTH CENTRAL NORTH DAKOTA AND PORTIONS OF SOUTHWEST NORTH DAKOTA.
LATEST RADAR IMAGERY SHOWS A LARGE ARE OF MODERATE TO HEAVY
SHOWERS AND THUNDERSTORMS...ISOLATED SEVERE WITH LARGE HAIL AND
HEAVY RAINFALL THE MAIN THREATS THUS FAR. THIS IS ESSENTIALLY
OCCURRING FROM NEAR TUTTLE...SOUTHWEST TO PRAIRIE NIGHTS RESORT.
WATCHING THUNDERSTORMS UPSTREAM IN SOUTH DAKOTA FOR POTENTIAL
HYDRO ISSUES LATER TONIGHT AS MORE HEAVY RAIN IS FORECAST TO
ADVANCE INTO SOUTHEAST NORTH DAKOTA. STILL HAVE THUNDERSTORMS IN
EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA...BUT MIGHT SCALE
BACK THE SEVERE THUNDERSTORM WATCH IN THE NEXT COUPLE OF HOURS
ACROSS PORTIONS OF THE SOUTHWEST.

UPDATE ISSUED AT 554 PM CDT SAT MAY 18 2013

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH
CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING
RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE
THUNDERSTORMS THROUGH TONIGHT.

LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS
HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE
SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE
THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW
OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO
NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR
SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL
HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER
INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER
SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT
FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER.

USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST
LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO
SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE
EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD
INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE
WEATHER BEING ALONG AND SOUTH OF I-94.

THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST
THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE
NORTHERN PLAINS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE
PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE
TUESDAY.

THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC
MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER
LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A
BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND
TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND
PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE
EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID
TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE
H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR
QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC
GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS
SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER
BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID
WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT
EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND
STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING.

BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE
PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL
TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL
BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW
DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING
WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 554 PM CDT SAT MAY 18 2013

SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS
THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL
BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...JWS
LONG TERM...LTH
AVIATION...KS
Hazardous weather outlook, May 18, 6:39 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT MAY 18 2013

NDZ004-012-192345-
BOTTINEAU-MCHENRY-
639 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT
WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND
FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE
MAIN PAGE.

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER
OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE.
ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE
RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345-
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY.
WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND
TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL
SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS.
MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN
THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
BOWMAN-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/SCHECK

In the hours before

Local storm report, May 18, 7:06 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             6 S ST. GERTRUDE        46.20N 101.31W
05/18/2013  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

            HAIL BEGAN ARROUND 545 PM MDT AND ENDED AROUND 555 PM
            MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.

&&

CORRECTED REMARKS

KROLAK
Special weather statement, May 18, 7:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT SAT MAY 18 2013

NDZ018-190115-
DUNN-
626 PM MDT SAT MAY 18 2013

...THUNDERSTORMS WERE DEVELOPING OVER WESTERN FOR DUNN COUNTY...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MANNING...MOVING VERY
SLOWLY NORTHEAST...AT 10 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND HEAVY RAIN WILL
OCCUR WITH THIS STORM.

THE THUNDERSTORM WILL GENERALLY REMAIN WEST OF A LINE FROM MANNING
TO KILLDEER THROUGH 715 PM MDT.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JP MARTIN
Special weather statement, May 18, 8:06 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SAT MAY 18 2013

NDZ036-190200-
KIDDER-
806 PM CDT SAT MAY 18 2013

...THUNDERSTORMS WERE MOVING THROUGH NORTHERN KIDDER COUNTY...

AT 800 PM CDT...STRONG THUNDERSTORMS WERE OVER NORTHERN KIDDER
COUNTY...NORTH OF INTERSTATE 94...IN THE TUTTLE AND ROBINSON AREAS
...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND HEAVY RAIN...ALONG WITH WINDS UP TO 40 MPH AND
FREQUENT LIGHTNING...ARE EXPECTED WITH THE STORMS.

* THE THUNDERSTORM WILL BE NEAR...
  HORSEHEAD LAKE BY 820 PM CDT...
  ROBINSON BY 830 PM CDT...
  LAKE WILLIAMS BY 900 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JP MARTIN
Special weather statement, May 18, 8:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
830 PM CDT SAT MAY 18 2013

NDZ045>047-050-190230-
EMMONS-LOGAN-MCINTOSH-SIOUX-
830 PM CDT SAT MAY 18 2013

...SPECIAL WEATHER STATEMENT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER CENTRAL EMMONS COUNTY...MOVING
EAST AT 35 MPH.

BRIEF HEAVY DOWNPOURS WITH NEAR ZERO VISIBLITIES CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

* THE THUNDERSTORM WILL BE NEAR...
  LINTON BY 840 PM CDT...

IF TRAVELING...BE PREPARED FOR QUICK CHANGES IN VISIBILITY.
MOTORISTS MAY NEED TO PULL OVER TO THE SIDE OF THE ROAD IF
NECESSARY...OR SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

SIMOSKO
Special weather statement, May 18, 8:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT SAT MAY 18 2013

NDZ036-190245-
KIDDER-
844 PM CDT SAT MAY 18 2013

...DANGEROUS THUNDERSTORMS WERE MOVING THROUGH KIDDER COUNTY...

AT 840 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING
THROUGH SOUTHERN KIDDER COUNTY...THE STEELE AREA...ALONG INTERSTATE
94.

AT THE SAME TIME...SEVERE THUNDERSTORMS...WITH LARGE HAIL...WERE
MOVING THROUGH NORTHERN KIDDER COUNTY...JUST SOUTHEAST OF ROBINSON.

STORMS WERE MOVING EAST AT 25 MPH.

IF YOU ARE IN KIDDER COUNTY AND STORMS MOVE INTO YOUR AREA...GET
INSIDE AND STAY THERE...AWAY FROM WINDOWS...UNTIL THE STORMS HAVE
PASSED.

IF YOU ARE ON INTERSTATE 94 IN KIDDER COUNTY...FROM STEELE TO TAPPEN
AND CRYSTAL SPRINGS...BE READY TO RUN THROUGH VERY HEAVY RAIN.

JP MARTIN
Local storm report, May 18, 8:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     2 E HORSEHEAD LAKE      47.06N  99.74W
05/18/2013  E65 MPH          KIDDER             ND   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux51 min
May 18, 8:12 PM CDTSevere Thunderstorm WarningBISKidder63 min
May 18, 9:22 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman53 min
May 18, 9:35 PM CDTSevere Thunderstorm WarningBISGolden Valley, Slope40 min
May 18, 9:43 PM CDTSevere Thunderstorm WarningBISStutsman32 min
May 18, 10:15 PM CDTSevere Thunderstorm WarningBISStutsman60 min
May 19, 4:18 AM CDTFlood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more47 hr
May 19, 12:58 PM CDTRiver Flood WarningBISStutsman72 hr
May 19, 2:44 PM CDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more40 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.